Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 178, NWS Austin/San Antonio, TX

October 31, 20155 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Oct 31, 2015, 3:47 AM CDT for 5 counties in Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 31, 2015, 3:47 AM CDT (08:47 UTC)
Expired
Oct 31, 2015, 9:15 AM CDT
In force
5 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Bastrop County, TX, Caldwell County, TX, Guadalupe County, TX, Lee County, TX, Williamson County, TX

The radar

The Austin/San Antonio radar (KEWX), 62 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 291 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2380 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
291 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
4.2
Supercell composite
15.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WGUS54 KEWX 310847
FFWEWX
TXC021-055-187-287-491-311415-
/O.NEW.KEWX.FF.W.0178.151031T0847Z-151031T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
347 AM CDT SAT OCT 31 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BASTROP COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHEASTERN WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
  LEE COUNTY IN SOUTH CENTRAL TEXAS...
  GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
  CALDWELL COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 915 AM CDT
    
* AT 345 AM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
  PRODUCING HEAVY RAIN EXTENDING FROM JARRELL TO AUSTIN TO SAN
  ANTONIO. THIS LINE WILL CONTINUE TO MOVE ACROSS AREAS THAT
  RECEIVED UP TO 16 INCHES OF RAIN ON FRIDAY. SOME RIVERS AND
  STREAMS REMAIN OUT OF BANKS OR IN FLOOD. IN ADDITION...THE SOILS
  ARE SATURATED AND RUNOFF WILL BECOME RAPID. NEW RAINFALL AMOUNTS
  OF UP TO 2 INCHES WILL CAUSE RIVERS AND STREAMS TO RISE AGAIN WITH
  NEW FLASH FLOODING EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NEW BRAUNFELS...SAN MARCOS...SEGUIN...LOCKHART...ELGIN...BASTROP...
  LULING...GIDDINGS...SMITHVILLE...LEXINGTON...SCHERTZ...CIBOLO...
  MARTINDALE...MARION...MUSTANG RIDGE...SANTA CLARA...NIEDERWALD...
  NEW BERLIN...STAPLES AND GERONIMO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.

&&

LAT...LON 3012 9685 3004 9702 3005 9703 2978 9733
      2965 9763 2938 9785 2937 9811 2948 9812
      2949 9819 2959 9829 2969 9808 2986 9788
      2986 9789 3020 9750 3041 9737 3057 9720
      3046 9715 3056 9696 3032 9674 3029 9665

$$

CP
2 follow-up statements
725 
WGUS74 KEWX 310941
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
441 AM CDT SAT OCT 31 2015

TXC021-055-187-287-491-311415-
/O.CON.KEWX.FF.W.0178.000000T0000Z-151031T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BASTROP TX-WILLIAMSON TX-LEE TX-GUADALUPE TX-CALDWELL TX-
441 AM CDT SAT OCT 31 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
BASTROP...SOUTHEASTERN WILLIAMSON...LEE...GUADALUPE AND CALDWELL
COUNTIES...

AT 438 AM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
PRODUCING HEAVY RAIN EXTENDING FROM SOUTH OF SEGUIN TO TO BASTROP TO
THRALL. THIS LINE WILL CONTINUE TO MOVE ACROSS AREAS THAT RECEIVED
UP TO 16 INCHES OF RAIN ON FRIDAY. SOME RIVERS AND STREAMS REMAIN
OUT OF BANKS OR IN FLOOD. IN ADDITION...THE SOILS ARE SATURATED AND
RUNOFF WILL BECOME RAPID. NEW RAINFALL AMOUNTS OF UP TO 2 INCHES
WILL CAUSE RIVERS AND STREAMS TO RISE AGAIN WITH NEW FLASH FLOODING
EXPECTED TO BEGIN SHORTLY.

IN ADDITION...EXCESSIVE RAINFALL OVER THE HIDDEN PINES BURN SCAR
WILL RESULT IN DEBRIS FLOW MOVING THROUGH THE DRAINAGE. THE DEBRIS
FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE
MATERIALS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NEW BRAUNFELS...SAN MARCOS...SEGUIN...LOCKHART...ELGIN...BASTROP...
LULING...GIDDINGS...SMITHVILLE...LEXINGTON...SCHERTZ...CIBOLO...
MARTINDALE...MARION...MUSTANG RIDGE...SANTA CLARA...NIEDERWALD...NEW
BERLIN...STAPLES AND GERONIMO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.

&&

LAT...LON 3012 9685 3004 9702 3005 9703 2978 9733
      2965 9763 2938 9785 2937 9811 2948 9812
      2949 9819 2959 9829 2969 9808 2986 9788
      2986 9789 3020 9750 3041 9737 3057 9720
      3046 9715 3056 9696 3032 9674 3029 9665

$$

CP
131 
WGUS74 KEWX 311116
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
616 AM CDT SAT OCT 31 2015

TXC021-055-187-287-491-311415-
/O.CON.KEWX.FF.W.0178.000000T0000Z-151031T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BASTROP TX-WILLIAMSON TX-LEE TX-GUADALUPE TX-CALDWELL TX-
616 AM CDT SAT OCT 31 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
BASTROP...SOUTHEASTERN WILLIAMSON...LEE...GUADALUPE AND CALDWELL
COUNTIES...

AT 611 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN HAS DECREASED
ACROSS THE WARNED AREA. RADAR ESTIMATES SUGGEST THAT 2 TO 3 INCHES
OF RAIN HAVE FALLEN OVER SHORT TIME PERIOD EARLY THIS MORNING...AND
OVER SOILS THAT WERE ALREADY SATURATED FROM EARLIER RAINS. FLASH
FLOODING COULD BE ESPECIALLY DANGEROUS IN AREAS WHERE CREEK
TRIBUTARIES CONVERGE UPON LARGER STREAMS AND RIVERS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NEW BRAUNFELS...SAN MARCOS...SEGUIN...LOCKHART...ELGIN...BASTROP...
LULING...GIDDINGS...SMITHVILLE...LEXINGTON...SCHERTZ...CIBOLO...
MARTINDALE...MARION...MUSTANG RIDGE...SANTA CLARA...NIEDERWALD...NEW
BERLIN...STAPLES AND GERONIMO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING
FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES.

MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER MUDSLIDES AND DEBRIS FLOWS THAT COULD CHOKE
CREEK BEDS AND CUT OFF SECONDARY ROADWAYS.

&&

LAT...LON 3012 9685 3004 9702 3005 9703 2978 9733
      2965 9763 2938 9785 2937 9811 2948 9812
      2949 9819 2959 9829 2969 9808 2986 9788
      2986 9789 3020 9750 3041 9737 3057 9720
      3046 9715 3056 9696 3032 9674 3029 9665

$$

MO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 31, 3:43 AM CDT, 4 minutes earlier.

Area forecast discussion, Oct 31, 3:43 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
343 AM CDT SAT OCT 31 2015

.SHORT TERM (TODAY THROUGH SUNDAY)...
FLASH FLOOD THREAT CONTINUES OVER NEARLY ALL OF THE WATCH
AREA...BUT THE THREAT WILL SHOW A RAPID DECREASE FROM WEST TO EAST
WITH THE FINAL PUSH OF THE SQUALL LINE. WITH A PROGRESSIVE SPEED
OF 30-35 MPH THE FLOOR OF EXPECTED RAINFALL FROM THIS LINE IS
PROBABLY IN THE 1/2 TO 3/4 INCH RANGE WITH SPOTTY TOTALS OF 1 TO
2 INCHES. A FEW CELLS THAT FORM AHEAD OF THE LINE COULD LEAD TO AN
ISOLATED 3 INCH TOTAL. THERE IS A GOOD CHANCE THAT PART OF THE
FLASH FLOOD WATCH AREA COULD BE TRIMMED DOWN FROM THE WEST AT
DAYBREAK...AND VERY LIKELY THAT THE THREAT SHOULD END OVER ALL OUR
FORECAST COUNTIES BY 15Z. THERE REMAINS A SMALL THREAT FOR STRONG
TO SEVERE DOWNDRAFTS AS BULK SHEAR REMAINS HIGH OVERNIGHT.

SOME LIGHT WRAP-AROUND CLOUDINESS IS FORECAST TO LINGER INTO THE
DAYTIME WITH SOME LIGHT SHOWERS...BUT RAINS SHOULD CLEAR
SIGNIFICANTLY BY MIDDAY. MOSTLY CLEAR SKIES SHOULD BUILD OVER ALL
AREAS LATE THIS EVENING WITH A LIGHTER NORTH BREEZE IN THE WAKE OF
THIS UPPER DISTURBANCE THAN FROM THE TROPICAL STORM INFLUENCED
UPPER LOW FROM LAST WEEK. A SIMILAR AMOUNT OF COLD AIR ADVECTION
IS EXPECTED WITH A PLEASANT EVENING EXPECTED FOR HALLOWEEN RELATED
ACTIVITIES. SUNDAY WILL CONTINUE A MILD AND DRIER PATTERN.

&&

.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
THE EARLY WORK WEEK FORECAST CALLS FOR MORE MILD AND MOSTLY DRY
WEATHER THROUGH TUESDAY...BUT ANOTHER TROUGH IS EXPECTED TO DIG
SOUTH OVER THE PACIFIC COAST BY THEN. SOUTHERLY WINDS SHOULD
INCREASE AND RESTORE HIGHER DEW POINTS AND BRING BACK SOME
CLOUDS...BREEZY CONDITIONS AND DECREASING DIURNAL RANGES BY
WEDNESDAY MORNING. HIGH PWAT VALUES ARE FORECAST TO BE POSITIONED
OVER THE SOUTH TX COAST BY THIS TIME...WITH RAPID MOISTURE
ADVECTION LIKELY TO PROMOTE SCATTERED SHOWERS AND A FEW
THUNDERSTORMS OVER THE AREA WEDNESDAY. PRIOR MODEL CYCLES WERE
GENERATING HIGHER QPF AMOUNTS AND MORE HEAVY RAIN EVENTS...BUT
THIS MORNINGS COLLECTION SHOWS LESS POTENTIAL FOR SURFACE
CONVERGENCE AND MORE OF A STREAMER SHOWER ENVIRONMENT EARLY ON.
THE MOST RECENT RUNS ALSO KEEP A MORE SHALLOW TROUGH BASE AND A
MORE NORTHWARD EJECTION TRACK AS IT LIFTS NE INTO THE PLAINS BY
FRIDAY. THUS CHANCE CATEGORY POPS CONTINUE THROUGH MUCH OF THE
EXTENDED PERIOD...BUT WITH LOWER QPF POTENTIAL. THE BEST CHANCE
MAY WIND UP BEING LATE FRIDAY AS THE ECMWF IS TRENDING TOWARD THE
MORE CONSISTENT GFS WHICH BRINGS A WEAK FRONTAL FOCUS INTO THE
AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              77  57  77  52  81 /  50  10  -    0   0
AUSTIN BERGSTROM INTL AIRPORT  79  55  77  49  80 /  50  10  -    0   0
NEW BRAUNFELS MUNI AIRPORT     81  57  78  52  81 /  40  10   0   0   0
BURNET MUNI AIRPORT            74  53  75  52  79 /  30  10  -    0   0
DEL RIO INTL AIRPORT           78  53  81  52  83 /  10   0   0   0   0
GEORGETOWN MUNI AIRPORT        76  54  75  52  78 /  40  10  10   0   0
HONDO MUNI AIRPORT             82  53  80  51  83 /  20  10   0   0   0
SAN MARCOS MUNI AIRPORT        79  56  77  51  81 /  50  10   0   0   0
LA GRANGE - FAYETTE REGIONAL   80  60  76  54  80 /  70  10  10   0   0
SAN ANTONIO INTL AIRPORT       82  57  79  53  82 /  40  10   0   0   0
STINSON MUNI AIRPORT           83  58  80  52  83 /  30  10   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO...
MEDINA...TRAVIS...WILLIAMSON...WILSON.

&&

MESOSCALE/AVIATION...ALLEN
SYNOPTIC/GRIDS...OAKS
PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, Oct 30, 6:32 PM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
632 PM CDT FRI OCT 30 2015

TXZ171>173-183>194-202>209-217>225-228-312345-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
632 PM CDT FRI OCT 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

A SLIGHT RISK OF SEVERE STORMS CAPABLE OF PRODUCING DAMAGING
WINDS...ISOLATED TORNADOES...AND LOCALLY HEAVY RAINFALL CAPABLE OF
PRODUCING FLASH FLOODING IS POSSIBLE THROUGH TONIGHT. ANOTHER
ROUND OF CONVECTION IS EXPECTED TO MOVE THROUGH THE AREA THIS
EVENING AND OVERNIGHT. 1-2 INCHES OF RAIN WITH ISOLATED LOCATIONS
REACHING 5 INCHES WILL CAUSE ADDITIONAL FLASH FLOODING FOR
LOCATIONS WHICH ALREADY RECEIVED EXTREME RAINFALL TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

CHANCES OF LOCALLY HEAVY RAINFALL AND ISOLATED STRONG TO SEVERE
THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY MORNING. A FLASH
FLOOD WATCH IS IN EFFECT UNTIL 10 AM SATURDAY MORNING ALONG AND
EAST OF A LINE FROM KERRVILLE TO PEARSALL. HEAVY RAINFALL
RESULTING IN LOCALIZED FLASH FLOODING WILL BE THE PRIMARY THREAT
BUT DAMAGING WINDS AND FREQUENTLY LIGHTNING WILL ALSO EXIST WITH
THIS SYSTEM AS IT MOVES THROUGH BY THE AFTERNOON WHEN SKIES CLEAR
OUT BEHIND THE FRONT. A STORM SYSTEM PRODUCING SHOWERS AND
THUNDERSTORMS WILL APPROACH BY WEDNESDAY BUT NO WIDESPREAD
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT THROUGH SATURDAY
MORNING.

In the hours before

Special weather statement, Oct 31, 12:25 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1225 AM CDT SAT OCT 31 2015

TXZ185>188-310630-
BANDERA TX-REAL TX-GILLESPIE TX-KERR TX-
1225 AM CDT SAT OCT 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR BANDERA...REAL...GILLESPIE AND
KERR COUNTIES UNTIL 130 AM CDT...

AT 1224 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
SEGOVIA TO 14 MILES NORTHWEST OF MOUNTAIN HOME TO NEAR KERR WILDLIFE
MANAGEMENT AREA TO 12 MILES NORTH OF LOST MAPLES STATE PARK TO NEAR
LEAKEY...AND MOVING NORTHEAST AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MEDINA...KERRVILLE...FREDERICKSBURG...LEAKEY...VANDERPOOL...HUNT...
INGRAM...CAMP WOOD...KERR WILDLIFE MANAGEMENT AREA...LOST MAPLES
STATE PARK...MOUNTAIN HOME...KERRVILLE STATE PARK...CRABAPPLE...
DOSS...HARPER...CAMP VERDE...WALTONIA...TUFF...TIVYDALE AND CHERRY
SPRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2964 9917 2964 10001 2965 10002 2991 9989
      3007 9976 3029 9975 3029 9930 3049 9930
      3050 9874
TIME...MOT...LOC 0524Z 245DEG 36KT 3047 9958 3034 9950 3016 9950 3002
9956 2968 9975

CP
Special weather statement, Oct 31, 1:18 AM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
118 AM CDT SAT OCT 31 2015

TXZ171-172-186>190-310730-
BANDERA TX-BURNET TX-GILLESPIE TX-BLANCO TX-KENDALL TX-KERR TX-
LLANO TX-
118 AM CDT SAT OCT 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR BLANCO...BANDERA...BURNET...
LLANO...GILLESPIE...KENDALL AND SOUTHEASTERN KERR COUNTIES UNTIL 230
AM CDT...

AT 117 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PONTOTOC TO NEAR
HILLTOP TO NEAR CENTER POINT TO NEAR TARPLEY...AND MOVING EAST AT 40
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MEDINA...KERRVILLE...FREDERICKSBURG...BOERNE...KINGSLAND...MARBLE
FALLS...BURNET...LLANO...COMFORT...BLANCO...BERTRAM...BANDERA...ROUND
MOUNTAIN...BUCHANAN DAM...GAINESVILLE...GRANITE SHOALS...HORSESHOE
BAY...INGRAM...MEADOWLAKES AND JOHNSON CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3099 9788 3006 9833 2963 9888 2965 9945
      3050 9919 3050 9896 3092 9896 3092 9845
      3093 9841 3096 9845 3103 9844 3103 9791
TIME...MOT...LOC 0617Z 256DEG 34KT 3088 9898 3034 9897 2997 9910 2968
9936

CP
Local storm report, Oct 31, 2:01 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
201 AM CDT SAT OCT 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     TSTM WND DMG     1 N FREDERICKSBURG      30.28N  98.87W
10/30/2015                   GILLESPIE          TX   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ALONG CRABAPPLE ROAD AND OAKHAVEN
            ROAD IN NORTH FREDERICKSBURG. SOCIAL MEDIA REPORTS BBQ
            PIT TOSSED AND CHILDERNS PLAY SET DESTROYED.

&&

EVENT NUMBER EWX1500855

ALLEN
Special weather statement, Oct 31, 2:12 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
212 AM CDT SAT OCT 31 2015

TXZ172-173-190>192-310830-
WILLIAMSON TX-BURNET TX-TRAVIS TX-BLANCO TX-HAYS TX-
212 AM CDT SAT OCT 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLANCO...WILLIAMSON...
BURNET...TRAVIS AND NORTHERN HAYS COUNTIES UNTIL 330 AM CDT...

AT 212 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF BEND
TO NEAR GRANITE SHOALS TO NEAR JOHNSON CITY TO NEAR FLUGRATH...AND
MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
AUSTIN...ROUND ROCK...CEDAR PARK...GEORGETOWN...PFLUGERVILLE...
TAYLOR...MARBLE FALLS...BURNET...DRIPPING SPRINGS...GRANGER...
BERTRAM...ROUND MOUNTAIN...WINDEMERE...TANGLEWOOD FOREST...ANDERSON
MILL...SERENADA...AUSTIN BERGSTROM INT AP...LEANDER...HUTTO AND
LAKEWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3091 9783 3087 9763 3080 9743 3044 9740
      3011 9762 3013 9855 3049 9835 3103 9841
      3103 9791
TIME...MOT...LOC 0712Z 255DEG 38KT 3104 9843 3055 9846 3031 9844 3017
9852

CP
Local storm report, Oct 31, 3:36 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
336 AM CDT SAT OCT 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 AM     TSTM WND GST     2 SE LEON VALLEY        29.47N  98.59W
10/31/2015  M61 MPH          BEXAR              TX   AMATEUR RADIO

            HAM OPERATOR REPORTED A 61 MPH WIND GUST. WITH
            SUSTAINED WINDS BETWEEN 20 AND 45 MPH.

&&

EVENT NUMBER EWX1500856
Special weather statement, Oct 31, 3:37 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
337 AM CDT SAT OCT 31 2015

TXZ205>207-221>223-310930-
WILSON TX-GUADALUPE TX-COMAL TX-KARNES TX-GONZALES TX-BEXAR TX-
337 AM CDT SAT OCT 31 2015

...SIGNIFICANT WEATHER ADVISORY FOR WILSON...SOUTHEASTERN COMAL...
SOUTHWESTERN GONZALES...GUADALUPE...EASTERN BEXAR AND NORTHEASTERN
KARNES COUNTIES UNTIL 430 AM CDT...

AT 336 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SELMA TO 6 MILES SOUTH
OF KIRBY TO 6 MILES EAST OF LEMING...AND MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...NEW BRAUNFELS...SEGUIN...UNIVERSAL CITY...
FLORESVILLE...POTH...STOCKDALE...KOSCIUSKO...SCHERTZ...CIBOLO...LIVE
OAK...KIRBY...SELMA...WINDCREST...GARDEN RIDGE...NIXON...ST.
HEDWIG...ELMENDORF...MARION AND LA VERNIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2911 9840 2965 9843 2978 9788 2941 9765
      2905 9770 2904 9771
TIME...MOT...LOC 0836Z 269DEG 35KT 2963 9837 2936 9838 2907 9837

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 7:07 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde53 min
Oct 30, 7:58 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real, Uvalde62 min
Oct 30, 8:33 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real, Uvalde57 min
Oct 30, 8:43 PM CDTSpecial Weather StatementEWXVal Verde47 min
Oct 30, 8:49 PM CDTSpecial Weather StatementEWXVal Verde41 min
Oct 30, 9:06 PM CDTSpecial Weather StatementEWXVal Verde39 min
Oct 30, 9:07 PM CDTRiver Flood WarningEWXBastrop, Fayette62 hr
Oct 30, 9:07 PM CDTRiver Flood WarningEWXFayette4 days
Oct 30, 9:18 PM CDTSpecial Weather StatementEWXReal57 min
Oct 30, 9:29 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr, Real61 min
Oct 30, 9:31 PM CDTSpecial Weather StatementEWXVal Verde29 min
Oct 30, 9:50 PM CDTSevere Thunderstorm WarningEWXVal Verde40 min
Oct 30, 10:16 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Guadalupe, Hays, Travis, Williamson6 hr
Oct 30, 10:19 PM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Oct 30, 10:20 PM CDTAreal Flood AdvisoryEWXBastrop, Lee6 hr
Oct 30, 10:21 PM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Guadalupe, Hays, Travis, Williamson6 hr
Oct 30, 10:27 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde63 min
Oct 30, 10:30 PM CDTSpecial Weather StatementEWXKerr45 min
Oct 30, 10:38 PM CDTSpecial Weather StatementEWXEdwards52 min
Oct 30, 11:13 PM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Kerr, Real77 min
Oct 30, 11:29 PM CDTSpecial Weather StatementEWXKinney61 min
Oct 30, 11:32 PM CDTTornado WarningEWXGillespie43 min
Oct 31, 12:06 AM CDTSpecial Weather StatementEWXLlano39 min
Oct 31, 12:25 AM CDTSpecial Weather StatementEWXBandera, Gillespie, Kerr, Real65 min
Oct 31, 1:18 AM CDTSpecial Weather StatementEWXBandera, Blanco, Burnet, Gillespie, Kendall, Llano72 min
Oct 31, 1:28 AM CDTAreal Flood AdvisoryEWXBandera, Gillespie, Kerr3 hr
Oct 31, 2:12 AM CDTSpecial Weather StatementEWXBlanco, Burnet, Travis, Williamson78 min
Oct 31, 2:30 AM CDTFlash Flood WarningEWXBandera, Bexar, Blanco, Burnet, Comal, Hays and 4 more7 hr
Oct 31, 2:41 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Frio, Medina, Wilson64 min
Oct 31, 3:37 AM CDTSpecial Weather StatementEWXGuadalupe, Wilson53 min
Oct 31, 4:02 AM CDTSpecial Weather StatementEWXBastrop, Caldwell, Lee, Travis58 min
Oct 31, 4:27 AM CDTSpecial Weather StatementEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Lee63 min
Oct 31, 5:37 AM CDTAreal Flood AdvisoryEWXCaldwell, Fayette, Gonzales, Lavaca113 min
Oct 31, 9:19 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Comal, Guadalupe, Hays, Lee and 2 more6 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.